MAUDE Adverse Event Report: ACIST MEDICAL SYSTEMS, INC. ACIST; CATHETER, ULTRASOUND, INTRAVASCULAR, PRODUCT CODE: OBJ

ACIST MEDICAL SYSTEMS, INC. ACIST; CATHETER, ULTRASOUND, INTRAVASCULAR, PRODUCT CODE: OBJ
Model Number KODAMA
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Thrombosis/Thrombus (4440)
Date of Event 12/13/2021
Type of Reportable Event Serious Injury
Event or Problem Description
During an angiography and intravascular ultrasound (ivus) procedure using the acist hdi hd ivus system with kodama catheter, a thrombus had formed at the lesion site.The patient was administered tirofiban via injection, the lesion was then stented, and a final angiography was performed.There was no residual signs of stenosis or thrombosis at the stent site.
 
Additional Manufacturer Narrative
The acist kodama catheter, lot 00305575, used during the event was discarded by the user facility.A review of the device history record for lot 00305575 has been requested, and upon completion, a follow-up report will be submitted to fda.On (b)(6) 2022, the acist medical advisory board member provided the following clinical assessment: the information provided by the user facility describes an coronary angio with mid left anterior descending (lad) lesion that was treated first with a balloon and then intravascular ultrasound was performed.After ivus the information states thrombus was seen and it was treated with ic tirofiban, then stented with mid- and proximal-lad stents with good result.The films show an angio with a somewhat difficult to appreciate mid-lad lesion.This is dilated with balloon.There is visible thrombus in the vessel at this time.There are overlapping vessels making it more difficult to see the vessel and angioplasty site.Subsequently, the mid lad is stented with what looks like a stable result.Subsequently, images of the right coronary artery (rca) are acquired and some apparently abbreviated intervention is performed to the mid rca.Next, there are more images acquired of the lad showing evidence of thrombus in the proximal portion of the recently deployed stent.Another stent is placed proximally in overlapping fashion with what appears to be an adequate result in the lad but with occlusion of at least one diagonal at the intervention site.Based on review of the films it appears that the thrombus that formed was after mid-lad stenting and not immediately after ivus, making it less likely the ivus kodama catheter was causal in the thrombus formation.
 
Additional Manufacturer Narrative
A review of the device history record for kodama catheter lot 00305575 was completed on august 17, 2022.This review confirmed that there were no quality issues during manufacture of this device.Per the kodama user guide, thrombus formation is an adverse event that may occur because of intravascular ultrasound imaging.As with any interventional procedure, proper anticoagulation and anti-platelet therapy should be used per current guidelines.For patients who cannot receive heparin, substitute a dilution of the anticoagulant used for systemic anticoagulation.Acist's medical advisor requested information on the anticoagulation practices used by the user facility's physician involved in this event.No information has been received to date.

Brand Name
ACIST
Common Device Name
CATHETER, ULTRASOUND, INTRAVASCULAR, PRODUCT CODE: OBJ
Manufacturer (Section D)
ACIST MEDICAL SYSTEMS, INC.
7905 fuller road
eden prairie MN 55344
Manufacturer (Section G)
ACIST MEDICAL SYSTEMS, INC.
7905 fuller road
eden prairie MN 55344
Manufacturer Contact
jeff audritsh
7905 fuller road
eden prairie, MN 55344
9529959347
MDR Report Key14778039
Report Number2134243-2022-00013
Device Sequence Number5779337
Product Code OBJ
UDI-Device Identifier30841716102289
UDI-Public(01)30841716102289(11)210714(17)230714(10)03253589
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K113008
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/21/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberKODAMA
Device Catalogue Number017788
Device Lot Number00305575
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/05/2022
Supplement Date Received by Manufacturer05/05/2022
Initial Report FDA Received Date06/22/2022
Supplement Report FDA Received Date09/09/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
EBU 3.5 GUIDING CATHETER 6F; FIELDER XT PTCA GUIDEWIRE 0.014INX190CM; MINI TREK BALLOON 2.0X12MM; MINI TREK BALLOON 2.5X12MM; NC TREK BALLOON 3.00X8CM; NOSTRUM STENT 2.5X28MM; NOSTRUM STENT 3.0X36MM; RUNTHROUGH NS PTCA GUIDEWIRE 0.014X180CM
Outcome Attributed to Adverse Event Life Threatening;
Patient Age73 YR
Patient SexMale
Patient EthnicityNon Hispanic
Patient RaceAsian